• Draper had the patch on his tail tested for mange, which came up negative. The vet said it could be a false negative since the mites can live deep within the hair follicle so to order Nexguard anyways. I've been reading about Nexguard and there is research showing it causes neurological damage. I am of course apprehensive to give this to him when he may not even have mange. The patch has not gotten worse although he still has rash-like spots on his underside. I've been giving him 1.5 Benedryl 2x/day although I'm not sure if it's doing anything. He doesn't seem to be bothered by it though.

    Hi Sara,
    I recommend that you talk to the veterinarian who prescribed the medication about your concerns with the medication. As with all medications, there can be side effects with the Nexgard and the risk can vary depending on your pet’s unique medical history. However, these medications are safe in the vast majority of dogs and as your vet knows your pet, they can talk to you more about the risks and benefits of using the medication in your pet. It is concerning that the area has not started to improve and your vet can also talk to you about that and if any other treatment is needed.  


Need more information or advice?

Contact your nearest Banfield Pet Hospital to schedule an appointment today.

Tags

Medications

Ask a Vet Archive

When it comes to your pet's health, there's no such thing as a dumb question. Search questions real clients have submitted to our popular Ask a Vet Q&A series, and then submit a question of your own.